MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Model Number 1882208
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected lactate (lac) results were obtained from college of american pathologists (cap) proficiency samples and a non-vitros biorad quality control fluid using vitros chemistry products lac slides lot 3534-0117-8020 on a vitros 5600 integrated system.Cap sample (b)(6) result of 7.4 mmol/l vs an expected result of 8.90 mmol/l cap sample (b)(6) result of 3.0 mmol/l vs an expected result of 3.83 mmol/l cap sample (b)(6) result of 6.1 mmol/l vs an expected result of 7.56 mmol/l cap sample (b)(6) result of 2.6 mmol/l vs an expected result of 3.27 mmol/l biorad lot 45910 level 3 results of 4.43, 4.49, 4.44, 4.41, 4.40, 4.47, 4.37, 4.36, 4.39, 4.58, 4.40, 4.40, 4.37, 4.46, 4.41, 4.36, 4.42, 4.48, 4.42, 4.61, 4.37, 4.36 and 4.45 mmol/l vs an expected result of 5.45 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros lac results were obtained from proficiency samples and a non-vitros quality control fluid.The customer did not inform ortho that any erroneous patient results were obtained or reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that lower than expected lactate (lac) results were obtained from college of american pathologists (cap) proficiency samples and a non-vitros biorad quality control fluid using vitros chemistry products lac slides lot 3534-0117-8020 on a vitros 5600 integrated system.The assignable cause of the events is a suboptimal calibration.The calibration parameters for the lactate calibration in use at the time of the events was determined to be atypical when compared to the expected database values.The quality control results obtained after the calibration event were not acceptable.In addition, the lower than expected proficiency sample results were obtained using the atypical calibration parameters.The cause of the atypical calibration is unknown.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros lac reagent lot 3534-0117-8020.No further investigation was performed on vitros lactate lot 3534-0117-8020 as the customer had moved to an alternate lactate lot by the time they contacted the ortho tsc.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17039130
Report Number0001319808-2023-00010
Device Sequence Number17895550
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Model Number1882208
Device Catalogue Number1882208
Device Lot Number0142
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown